Alert archive / Texas / Flash Flood Warnings in 2025
Flash Flood Warning 79, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Jul 21, 2025, 9:06 PM CDT for Ector County, Midland County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 21, 2025, 9:06 PM CDT (02:06 UTC)
- Expired
- Jul 22, 2025, 12:15 AM CDT
- In force
- 3 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Ector County, TX, Midland County, TX
The radar
The Midland/Odessa radar (KMAF), 14 km from the middle of the area, began a volume at 02:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 2.1 hours before the alert went out and 14 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1514 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 2657 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -51 m²/s²
- 0-3 km storm-relative helicity
- -22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
460
WGUS54 KMAF 220206
FFWMAF
TXC135-329-220515-
/O.NEW.KMAF.FF.W.0079.250722T0206Z-250722T0515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Midland/Odessa TX
906 PM CDT Mon Jul 21 2025
The National Weather Service in Midland/Odessa has issued a
* Flash Flood Warning for...
East Central Ector County in western Texas...
West Central Midland County in western Texas...
* Until 1215 AM CDT.
* At 906 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 3 inches of rain
have fallen. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Midland, Odessa, Midland International Air and Space Port, West
Odessa, Warfield and Odessa Schlemeyer Field.
This includes the following streams and drainages...
Monahans Draw.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 3182 10241 3185 10241 3190 10243 3197 10245
3205 10228 3200 10218 3193 10217 3182 10218
3177 10238
FLASH FLOOD...RADAR INDICATED
$$
Greening1 follow-up statement
120
WGUS74 KMAF 220350
FFSMAF
Flash Flood Statement
National Weather Service Midland/Odessa TX
1050 PM CDT Mon Jul 21 2025
TXC135-329-220515-
/O.CON.KMAF.FF.W.0079.000000T0000Z-250722T0515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Ector TX-Midland TX-
1050 PM CDT Mon Jul 21 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1215 AM CDT TUESDAY
FOR EAST CENTRAL ECTOR AND WEST CENTRAL MIDLAND COUNTIES...
At 1050 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 3 inches of rain
have fallen. Flash flooding is ongoing.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Midland, Odessa, Midland International Air and Space Port, West
Odessa, Warfield and Odessa Schlemeyer Field.
This includes the following streams and drainages...
Monahans Draw.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 3182 10241 3185 10241 3190 10243 3197 10245
3205 10228 3200 10218 3193 10217 3182 10218
3177 10238
FLASH FLOOD...RADAR INDICATED
$$
GreeningWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 21, 6:24 PM CDT, 2 hours 42 minutes earlier. Its key messages:
- Updated at 622 PM CDT Mon Jul 21 2025
- Medium to high (40%-70%) probability of rain today west of the Pecos River, particularly Davis Mountains, and low to medium (10%-40%) probability of rain elsewhere except far eastern Permian Basin and Lower Trans-Pecos.
- Near normal temperatures and low to medium (15% to 60%) probabilities of rain through the middle of the week. Highest probabilities remain west of the Pecos River each afternoon, especially near and over the Davis Mountains.
- A trend toward warmer and drier conditions returns during the latter half of the week and continues into early next week.
Area forecast discussion, Jul 21, 6:24 PM CDT, 2 hours 42 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 624 PM CDT Mon Jul 21 2025 ...New AVIATION... .KEY MESSAGES... Updated at 622 PM CDT Mon Jul 21 2025 - Medium to high (40%-70%) probability of rain today west of the Pecos River, particularly Davis Mountains, and low to medium (10%-40%) probability of rain elsewhere except far eastern Permian Basin and Lower Trans-Pecos. - Near normal temperatures and low to medium (15% to 60%) probabilities of rain through the middle of the week. Highest probabilities remain west of the Pecos River each afternoon, especially near and over the Davis Mountains. - A trend toward warmer and drier conditions returns during the latter half of the week and continues into early next week. && .SHORT TERM... (This afternoon through Tuesday night) Issued at 101 PM CDT Mon Jul 21 2025 Water vapor imagery shows an upper-level low parked over central Texas this morning, as well as a ridge located in the Gulf off of the eastern coast of Texas. The upper-level low will continue to slowly make its way to the northwest today and tomorrow before being ejected northeastward Tuesday evening as it rounds the periphery of the ridge. In the meantime, this shortwave has helped initiate showers and thunderstorms this morning, and is expected to continue to do so this afternoon. The highest shower/storm coverage is expected west of the Pecos River Valley (where 40-70% chances exist), particularly in/around the higher terrain (especially the Davis Mountains). Meanwhile, more isolated to widely scattered coverage can be expected further to the east (10-40% chances for everyone except the far eastern Permian Basin and Lower Trans-Pecos). Rain chances decrease late tonight and early tomorrow morning before increasing again tomorrow afternoon as the upper-level shortwave remains near our area. For the most part, the setup Tuesday looks similar to that of today, with the exception of slightly higher rain chances in the Eastern Permian Basin and Lower Trans-Pecos. By late Tuesday night, rain chances once again taper off as the low begins to exit the region. Besides the rain chances, decreased thicknesses will lead to cooler temperatures Tuesday. While highs today top out in the mid-to-upper 90s for most (upper 80s in the mountains, low 100s along the Rio Grande), tomorrow low-to-mid 90s will be more commonplace! Lows will also be a touch cooler, with most locations bottoming out in the upper 60s and low-to-mid 70s. Enjoy the "cooler" temperatures while you can, because more warming is expected in the Long Term! Sprang && .LONG TERM... (Wednesday through Sunday) Issued at 101 PM CDT Mon Jul 21 2025 Warmer, drier weather forecast late this week into the weekend. Low to moderate PoPs develop over Davis Mountains, surrounding foothills, Upper Trans Pecos, and western Stockton Plateau into Big Bend mid-morning through afternoon Wednesday, with low PoPs over SE NM plains. Highs increase by a few degrees from Tuesday even as broken to scattered clouds and humid, upslope south/southeast winds persist northeast of Davis Mountains. Surface lee troughing over SE NM plains into western higher terrain of W TX drives south/southwest surface winds along this boundary and southwest winds southwest of Davis Mountains. This translates to lower to mid 90s F in valleys, mid to upper 80s F for higher elevations, mid to upper 90s F eastern Permian Basin and Upper Trans Pecos into Terrell County, and upper 90s F to triple digits F from Presidio Valley into Big Bend. Wednesday night, PoPs drop to near zero as lows fall into upper 60s to mid 70s F, with mid to upper 60s F from Marfa Plateau into Lower Trans Pecos. Ridging building west from the southeastern US late this week causes large-scale sinking motion, maintaining very low PoPs except over Davis Mountains. Reduced cloud cover allows for more diurnal heating, warming temperatures to near normal for July, and increasing highs to mid to upper 90s F, upper 80s to lower 90s F in higher elevations, and upper 90s to triple digits along Rio Grande and portions of Upper Trans Pecos into northeast Permian Basin. Southwesterly winds under buildings ridging and retrograding lee troughing decrease dew point temperatures from mid 60s F (upper 50s to lower 60s F western higher terrain) to mid to lower 50s F (upper 40s to lower 50s F western higher terrain), bringing less humid conditions during start of the warming trend. Lows Thursday night are similar to Wednesday night but 1 to 2 F warmer. Friday and Friday night feature a similar theme to Thursday, though a few degrees warmer, but with winds backing to the southeast, reversing the trend of falling dew point temperatures. Over the weekend, mid to upper level ridging strengthens, and surface lee troughing retreats into central and western NM, further decreasing PoPs. Persistent southeast winds and increasing dew point temperatures keep temperatures down, even with minimal cloud cover. Heat Risk increases from level 2 to level 3 across eastern and central parts of the forecast area as dew point temperatures increase again, while lows remain in mid 60s to mid 70s F, with upper 70s to lower 80s F along Rio Grande. Low PoPs persist over Davis Mountains each day from heating of elevated terrain and mesoscale lift from terrain induced circulations. PWATs decrease to 1.00" or less, and deterministic and ensemble models suggest only a few tenths of an inch of rainfall even over Davis Mountains, making flooding rains highly unlikely even for higher elevations through early next week. && .AVIATION... (00Z TAFS) Issued at 622 PM CDT Mon Jul 21 2025 Scattered TS has developed again today. It has not directly affected any terminals yet though INK/FST/MAF could briefly get TS. Confidence not high enough to put TEMPO group in so have gone with PROB30 for these sites. TS will dissipate by 03Z. Otherwise VFR conditions and light southeast winds will continue. Hennig && .PRELIMINARY POINT TEMPS/POPS... Big Spring 74 95 74 96 / 10 10 20 10 Carlsbad 72 91 69 93 / 20 40 40 20 Dryden 75 94 75 97 / 10 20 10 10 Fort Stockton 72 93 72 95 / 20 40 30 30 Guadalupe Pass 65 82 64 84 / 30 50 50 30 Hobbs 69 91 69 92 / 30 30 30 10 Marfa 64 85 63 85 / 30 60 40 60 Midland Intl Airport 74 94 75 95 / 10 20 20 10 Odessa 74 93 74 94 / 20 30 30 10 Wink 72 92 72 93 / 30 30 40 20 && .MAF WATCHES/WARNINGS/ADVISORIES... TX...None. NM...None. && SHORT TERM...13 LONG TERM....94 AVIATION...10
In the hours before
Special weather statement, Jul 21, 7:18 PM CDT, 1 hour 48 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
718 PM CDT Mon Jul 21 2025
TXZ061-220045-
Ector TX-
718 PM CDT Mon Jul 21 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN ECTOR COUNTY
THROUGH 745 PM CDT...
At 717 PM CDT, Doppler radar was tracking a strong thunderstorm 11
miles southwest of Goldsmith, or 19 miles west of Odessa, nearly
stationary.
HAZARD...Wind gusts of 50 to 55 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Notrees.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3192 10256 3172 10263 3179 10280 3198 10279
TIME...MOT...LOC 0017Z 108DEG 5KT 3184 10270
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH
KLGLocal storm report, Jul 21, 7:22 PM CDT, 1 hour 44 minutes before
Preliminary Local Storm Report
National Weather Service Midland/Odessa TX
722 PM CDT Mon Jul 21 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM Tstm Wnd Gst 1 NNW Crane 31.41N 102.36W
07/21/2025 M64 MPH Crane TX Mesonet
&&Special weather statement, Jul 21, 7:24 PM CDT, 1 hour 42 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
724 PM CDT Mon Jul 21 2025
TXZ075-278-279-220100-
Pecos TX-Central Brewster County TX-Davis Mountains Foothills TX-
724 PM CDT Mon Jul 21 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN PECOS AND NORTH
CENTRAL BREWSTER COUNTIES THROUGH 800 PM CDT...
At 723 PM CDT, Doppler radar was tracking a strong thunderstorm 12
miles northeast of Marathon, or 35 miles east of Alpine. This
thunderstorm was nearly stationary.
HAZARD...Wind gusts of 50 to 55 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This storm will remain over mainly rural areas of southwestern Pecos
and north central Brewster Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3040 10293 3021 10296 3023 10323 3047 10318
TIME...MOT...LOC 0023Z 098DEG 4KT 3031 10307
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH
KLGSpecial weather statement, Jul 21, 7:35 PM CDT, 1 hour 31 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
735 PM CDT Mon Jul 21 2025
TXZ063-069-070-220100-
Reagan TX-Glasscock TX-Upton TX-
735 PM CDT Mon Jul 21 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN GLASSCOCK...
SOUTHEASTERN MIDLAND...NORTHWESTERN REAGAN AND NORTHEASTERN UPTON
COUNTIES THROUGH 800 PM CDT...
At 735 PM CDT, Doppler radar was tracking a strong thunderstorm 22
miles southwest of Garden City, moving northwest at 10 mph.
HAZARD...Wind gusts of 50 to 55 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This storm will remain over mainly rural areas of southwestern
Glasscock, southeastern Midland, northwestern Reagan and northeastern
Upton Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3137 10144 3154 10182 3165 10180 3165 10178
3174 10177 3168 10152
TIME...MOT...LOC 0035Z 114DEG 11KT 3157 10167
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH
KLGSpecial weather statement, Jul 21, 7:44 PM CDT, 1 hour 22 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
744 PM CDT Mon Jul 21 2025
TXZ050-061-220115-
Andrews TX-Ector TX-
744 PM CDT Mon Jul 21 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN ECTOR...SOUTH
CENTRAL ANDREWS AND NORTHEASTERN WINKLER COUNTIES THROUGH 815 PM
CDT...
At 743 PM CDT, Doppler radar was tracking a strong thunderstorm near
Goldsmith, or 19 miles west of Odessa, moving north at 15 mph.
HAZARD...Wind gusts of 50 to 55 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Goldsmith and Notrees.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3212 10250 3188 10255 3188 10277 3206 10280
3208 10280 3212 10281
TIME...MOT...LOC 0043Z 179DEG 12KT 3196 10267
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH
KLGSpecial weather statement, Jul 21, 7:46 PM CDT, 1 hour 20 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
746 PM CDT Mon Jul 21 2025
TXZ068-069-220115-
Crane TX-Upton TX-
746 PM CDT Mon Jul 21 2025
...STRONG THUNDERSTORMS WILL IMPACT NORTHEASTERN CRANE AND
NORTHWESTERN UPTON COUNTIES THROUGH 815 PM CDT...
At 746 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms 8 miles northeast of Crane, moving north at 10 mph.
HAZARD...Wind gusts of 50 to 55 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Crane and Crane County Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3132 10212 3137 10240 3165 10242 3165 10199
TIME...MOT...LOC 0046Z 198DEG 7KT 3145 10223
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH
KLGThe office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 7:13 PM CDT | Special Weather Statement | MAF | Upton | 32 min |
| Jul 21, 7:18 PM CDT | Special Weather Statement | MAF | Ector | 27 min |
| Jul 21, 7:24 PM CDT | Special Weather Statement | MAF | 36 min | |
| Jul 21, 7:35 PM CDT | Special Weather Statement | MAF | Reagan | 25 min |
| Jul 21, 7:44 PM CDT | Special Weather Statement | MAF | Ector | 31 min |
| Jul 21, 7:46 PM CDT | Special Weather Statement | MAF | Upton | 29 min |
| Jul 21, 9:07 PM CDT | Special Weather Statement | MAF | Midland | 23 min |
| Jul 21, 9:13 PM CDT | Special Weather Statement | MAF | Midland | 32 min |
| Jul 22, 3:43 PM CDT | Special Weather Statement | MAF | Pecos | 32 min |
| Jul 22, 4:07 PM CDT | Special Weather Statement | MAF | 23 min | |
| Jul 22, 4:21 PM CDT | Flash Flood Warning | MAF | Brewster | 3 hr |
| Jul 22, 4:26 PM CDT | Special Weather Statement | MAF | Terrell | 34 min |
| Jul 22, 4:36 PM CDT | Severe Thunderstorm Warning | MAF | Terrell | 40 min |
| Jul 22, 5:05 PM CDT | Special Weather Statement | MAF | Crockett | 25 min |
| Jul 22, 5:58 PM CDT | Flash Flood Warning | MAF | Pecos | 3 hr |
| Jul 22, 6:25 PM CDT | Flash Flood Warning | MAF | Reagan | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.